Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 181, NWS Kansas City, MO

June 20, 2008Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 20, 2008, 4:05 AM CDT for Cooper County, Missouri. It took effect at Jun 20, 2008, 6:06 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2008, 4:05 AM CDT (09:05 UTC)
In effect from
Jun 20, 2008, 6:06 AM CDT
Expired
Jun 20, 2008, 8:58 PM CDT
In force
15 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7).

Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 20, 3:36 AM CDT, 29 minutes earlier.

Area forecast discussion, Jun 20, 3:36 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
336 AM CDT FRI JUN 20 2008

.DISCUSSION...

THE NORTHWEST FLOW ACROSS THE PLAINS WILL BECOME INCREASINGLY
MERIDIONAL THROUGH THE WEEKEND AS THE WESTERN RIDGE AND EASTERN
TROUGH AMPLIFY. THIS WILL KEEP US IN THE PATH OF JUST ABOUT EVERY
LITTLE SHORTWAVE MOVING THROUGH THE FLOW BETWEEN NOW AND EARLY NEXT
WORK WEEK AS THE FLOWS INFLECTION POINT BETWEEN THE RIDGE AND
TROUGH SEEMS TO BE STUCK IN THE LOWER MISSOURI RIVER VALLEY FOR NOW.

EARLY MORNING SURFACE OBS SHOW 50 TO LOW 60 DEGREE DEW POINTS ARE
PREVAILING BEHIND THE COMPLEX OF STORMS THAT MOVED THROUGH
OVERNIGHT...BUT UPPER 60 TO 70 DEGREE DEW POINTS ARE STILL JUST TO
OUR SOUTH AND ARE POISED MAKE A SPEEDY RETURN AT ANY TIME. WITH NO
SOLID SOUTHWEST FLOW ACROSS THE LOWER MISSOURI RIVER VALLEY THE
ATMOSPHERE WILL STAY UNCAPPED THROUGH THE NEXT SEVERAL DAYS.
HOWEVER...CONFIDENCE IN TIMING THE TRIGGERING SHORTWAVES IN A
NORTHWEST FLOW IS POOR AT BEST. WITH ALL THESE FACTORS IN
PLAY...HAVE GONE WITH A BROAD BRUSH OF SLIGHT CHANCE POPS FOR MOST
PERIODS THROUGH THE WEEKEND STARTING TONIGHT.

HOWEVER...FOR THIS AFTERNOON...DID GO WITH A BROAD 30% CHANCE POP
FOR THUNDERSTORMS ACTIVITY. FORECAST HIGHS RANGING THROUGH THE LOWER
TO MID 80S THIS AFTERNOON LOOK NEARLY IDENTICAL TO POTENTIAL
CONVECTIVE ACTIVATION TEMPERATURES. WITH SURFACE BOUNDARIES
STILL POPULATING MUCH OF THE REGION AFTER LAST NIGHT ACTIVITY TO
HELP SPARK THINGS...FEEL THERE IS A NOMINAL CHANCE FOR SOME MORE
THUNDERSTORMS TODAY. SEVERE POTENTIAL LOOKS MINIMAL AS 0-6KM SHEAR
IS PROGGED TO BE 20KTS OR LESS...BUT CAN NOT BE RULED OUT AS CAPE
VALUES COULD RANGE ABOVE 1000 J/KG DURING THE AFTERNOON HOURS.

OTHERWISE...MADE ONLY COSMETIC CHANGES TO THE TEMPERATURES THROUGH
THE WEEKEND.

CUTTER

&&

.AVIATION...

FOR THE 06Z TAFS...FOR THE REST OF THE OVERNIGHT HOURS AND THROUGH
THE DAYLIGHT HOURS VFR CONDITIONS SHOULD PREVAIL FOR THE MOST PART.
ONLY EXCEPTION COULD BE SOME MVFR FOG THAT COULD OCCUR BETWEEN
10Z-15Z IN THE MORNING AS SKIES WILL BE CLEARING BEHIND THE COMPLEX
OF STORMS THAT MOVED THROUGH OVERNIGHT. CONVECTION WILL BE POSSIBLE
IN THE AFTERNOON AGAIN...BUT CHANCE ARE SPOTTY ENOUGH TO WARRANT
LEAVING OUT OF THE TERMINALS FOR NOW.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 19, 2:36 PM CDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
236 PM CDT THU JUN 19 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-201945-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
236 PM CDT THU JUN 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND TONIGHT AS AN UPPER LEVEL DISTURBANCE MOVES SOUTHEAST ACROSS
EASTERN KANSAS AND MISSOURI. WHILE WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE UNTIL MIDNIGHT.
THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO THE DAY FRIDAY.
ALTHOUGH SEVERE WEATHER IS NOT LIKELY...A FEW STORMS MAY PRODUCE
SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

DB

In the hours before

Local storm report, Jun 20, 1:22 AM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
122 AM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 PM     FLASH FLOOD      2 W DARLINGTON          40.20N 94.44W
06/19/2008                   GENTRY             MO   LAW ENFORCEMENT

            ROUTE H NEAR INTERSECTION OF ROUTE E ABOUT 2 MILES WEST
            OF DARLINGTON CLOSED

&&

NRR
Local storm report, Jun 20, 1:24 AM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
124 AM CDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     HAIL             RAVENWOOD               40.35N 94.67W
06/19/2008  E0.88 INCH       NODAWAY            MO   TRAINED SPOTTER

0253 PM     HAIL             3 SSW CLARKSDALE        39.77N 94.57W
06/19/2008  E0.88 INCH       DEKALB             MO   LAW ENFORCEMENT

0305 PM     HAIL             4 ENE HATFIELD          40.56N 94.08W
06/19/2008  E1.00 INCH       HARRISON           MO   PUBLIC

0315 PM     HAIL             2 E UNIONVILLE          40.48N 92.97W
06/19/2008  E0.88 INCH       PUTNAM             MO   PUBLIC

0322 PM     HAIL             STANBERRY               40.22N 94.54W
06/19/2008  E0.88 INCH       GENTRY             MO   CO-OP OBSERVER

0347 PM     TSTM WND DMG     9 S BETHANY             40.14N 94.03W
06/19/2008                   HARRISON           MO   AMATEUR RADIO

            ROOF BLOWN OFF OF SHED NEAR BLUE RIDGE

0402 PM     FLASH FLOOD      2 W DARLINGTON          40.20N 94.44W
06/19/2008                   GENTRY             MO   LAW ENFORCEMENT

            ROUTE H NEAR INTERSECTION OF ROUTE E ABOUT 2 MILES WEST
            OF DARLINGTON CLOSED

0438 PM     HAIL             2 SW COWGILL            39.54N 93.95W
06/19/2008  E1.75 INCH       CALDWELL           MO   PUBLIC

0450 PM     HAIL             4 S COWGILL             39.50N 93.93W
06/19/2008  E1.00 INCH       RAY                MO   PUBLIC

0458 PM     HAIL             8 E KNOXVILLE           39.45N 93.87W
06/19/2008  E1.75 INCH       RAY                MO   TRAINED SPOTTER

0507 PM     HAIL             SIBLEY                  39.18N 94.20W
06/19/2008  E1.00 INCH       JACKSON            MO   BROADCAST MEDIA

0526 PM     HAIL             DEARBORN                39.52N 94.77W
06/19/2008  E0.75 INCH       PLATTE             MO   TRAINED SPOTTER

0539 PM     HAIL             NAPOLEON                39.13N 94.09W
06/19/2008  E0.88 INCH       LAFAYETTE          MO   FIRE DEPT/RESCUE

0547 PM     HAIL             4 NE SEDALIA            38.74N 93.18W
06/19/2008  E1.00 INCH       PETTIS             MO   LAW ENFORCEMENT

            QUARTER SIZE HAIL REPORTED NEAR BEAMON

0555 PM     TSTM WND DMG     1 NE SEDALIA            38.71N 93.22W
06/19/2008                   PETTIS             MO   EMERGENCY MNGR

            SHINGLES BLOWN OFF OF ROOFS IN EASTERN SEDALIA. SCATTERED
            POWERLINES ALSO REPORTED DOWN.

0626 PM     TSTM WND GST     1 W GALLATIN            39.91N 93.98W
06/19/2008  E50.00 MPH       DAVIESS            MO   CO-OP OBSERVER

0652 PM     FLASH FLOOD      4 N KNOB NOSTER         38.83N 93.57W
06/19/2008                   JOHNSON            MO   LAW ENFORCEMENT

            NORTHEAST 461 ROAD OFF OF 23 HIGHWAY NORTH OF KNOB NOSTER
            CLOSED DUE TO WATER RUNNING OVER THE ROAD

0700 PM     FLASH FLOOD      1 W GALLATIN            39.91N 93.98W
06/19/2008                   DAVIESS            MO   LAW ENFORCEMENT

            6 HIGHWAY TEMPORARILY CLOSED BETWEEN ALTAMONT AND
            GALLATIN DUE TO WATER RUNNING OVER THE ROADWAY.

0721 PM     FLASH FLOOD      2 E WELLINGTON          39.14N 93.95W
06/19/2008                   LAFAYETTE          MO   TRAINED SPOTTER

            WATER OVER 24 HWY AT THE LITTLE SNI-A-BAR CREEK. SPOTTER
            ALSO OBSERVED NUMEROUS FULL FIELD DITCHES.

0745 PM     FLASH FLOOD      MALTA BEND              39.19N 93.36W
06/19/2008                   SALINE             MO   LAW ENFORCEMENT

            HIGHWAY 65 CLOSED BETWEEN MALTA BEND AND THE INTERSECTION
            OF ROUTE N DUE TO WATER RUNNING OVER THE ROADWAY

0758 PM     FLASH FLOOD      KNOB NOSTER             38.77N 93.57W
06/19/2008                   JOHNSON            MO   LAW ENFORCEMENT

            HIGHWAY DD BETWEEN WARRENSBURG AND KNOB NOSTER AND
            HIGHWAY 23 CLOSED NEAR WHITEMAN AFB DUE TO WATER RUNNING
            OVER ROADS. NUMEROUS ROADS ALSO FLOODED IN AND AROUND THE
            CITY OF KNOB NOSTER.

&&

NRR

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:34 PM CDTRiver Flood WarningEAXJohnson, Pettis35 hr
Jun 19, 11:04 PM CDTRiver Flood WarningEAXHoward8 hr
Jun 19, 11:25 PM CDTRiver Flood WarningEAXCooper, Saline5 days
Jun 20, 12:27 AM CDTAreal Flood WarningEAXJohnson, Lafayette, Pettis, Saline12 hr
Jun 20, 12:43 AM CDTAreal Flood WarningEAXDaviess, Gentry, Harrison6 hr
Jun 20, 4:10 AM CDTRiver Flood WarningEAXAndrew, Nodaway9 hr
Jun 20, 6:26 AM CDTAreal Flood WarningEAXGentry4 hr
Jun 20, 9:03 AM CDTRiver Flood WarningEAXLinn, Livingston23 hr
Jun 20, 9:03 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston49 hr
Jun 20, 9:03 AM CDTRiver Flood WarningEAXCarroll, Chariton3 days
Jun 20, 11:30 AM CDTRiver Flood WarningEAXCarroll9 hr
Jun 20, 12:27 PM CDTAreal Flood WarningEAXCooper, Johnson, Lafayette, Pettis, Saline48 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.